Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2016, 7:18 AM CDT for 5 counties in Missouri. It was in force for 27 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 7:18 AM CDT (12:18 UTC)
- Expired
- Jul 7, 2016, 7:45 AM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Callaway County, MO, Cole County, MO, Marion County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:18 AM CDT | TSTM WND DMG | Holts Summit, MO | THREE LARGE TREES SNAPPED. KOMU SOCIAL MEDIA ACCT. |
| Jul 7, 7:20 AM CDT | TSTM WND DMG | Jefferson City, MO | TREE BRANCHES DOWN SCATTERED THROUGHOUT THE CITY AS WELL AS SEVERAL LARGE TREES DOWN |
| Jul 7, 7:30 AM CDT | TSTM WND DMG | 6 Sw Mexico, MO | ROOF OFF HOUSE |
| Jul 7, 7:30 AM CDT | TSTM WND DMG | Monroe City, MO | LARGE TREE LIMBS BROKEN AT RESIDENCE |
| Jul 7, 7:31 AM CDT | TSTM WND DMG | Mexico, MO | LARGE TREE LIMBS DOWN. UP TO 8 INCH DIAMETER. |
| Jul 7, 7:31 AM CDT | TSTM WND DMG | Mexico, MO | LARGE TREE LIMBS DOWN. UP TO 8 INCH DIAMETER. TREES UPROOTED. |
| Jul 7, 7:35 AM CDT | TSTM WND GST 49 | 1 Sse Monroe City, MO | MO MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
451
WUUS53 KLSX 071218
SVRLSX
MOC007-027-051-127-137-071245-
/O.NEW.KLSX.SV.W.0134.160707T1218Z-160707T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
718 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI...
MONROE COUNTY IN NORTHEASTERN MISSOURI...
WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
SOUTHERN MARION COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 745 AM CDT
* AT 717 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SHELBINA TO NEAR AUXVASSE TO
NEAR RUSSELLVILLE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...FULTON...MEXICO...HOLTS SUMMIT...MONROE CITY...
PARIS...SANTA FE...WARDSVILLE...AUXVASSE...TAOS...NEW BLOOMFIELD...
LAKE MYKEE TOWN...ST. THOMAS...GRANVILLE...HICKORY HILL...
LAKE MYKEE...BRAZITO...LOHMAN...HOLLIDAY AND KINGDOM CITY.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 137 AND 148.
THIS ALSO INCLUDES CLARKS HILL/NORTON HISTORIC SITE...UNION COVERED
BRIDGE HISTORIC SITE...JEFFERSON LANDING HISTORIC SITE...AND MARK
TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN BOONE COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3866 9220 3881 9213 3887 9215 3887 9216
3924 9210 3924 9213 3966 9218 3966 9185
3968 9171 3932 9172 3849 9204 3846 9213
3847 9217 3840 9213 3834 9220 3840 9241
3843 9241 3843 9250
TIME...MOT...LOC 1217Z 265DEG 45KT 3962 9198 3897 9191 3848 9239
HAIL...<.75IN
WIND...60MPH
$$
MILLER1 follow-up statement
980
WWUS53 KLSX 071244
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 AM CDT THU JUL 7 2016
MOC007-027-051-127-137-071254-
/O.EXP.KLSX.SV.W.0134.000000T0000Z-160707T1245Z/
COLE MO-MONROE MO-CALLAWAY MO-AUDRAIN MO-MARION MO-
744 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR COLE...MONROE...WESTERN
CALLAWAY...CENTRAL AUDRAIN AND SOUTHERN MARION COUNTIES WILL EXPIRE
AT 745 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS.
LAT...LON 3866 9220 3881 9213 3887 9215 3887 9216
3924 9210 3924 9213 3966 9218 3966 9185
3968 9171 3932 9172 3849 9204 3846 9213
3847 9217 3840 9213 3834 9220 3840 9241
3843 9241 3843 9250
TIME...MOT...LOC 1242Z 265DEG 45KT 3962 9198 3897 9191 3848 9239
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:57 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 7, 5:57 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
557 AM CDT THU JUL 7 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 356 AM CDT Thu Jul 7 2016
Old outflow boundary extends near KCGI-KCOU-KSTJ. Some cloudiness
has developed along it and there will be a persistent, yet small,
threat for an isolated TSRA during the early morning hours as it
slowly snakes northeastward towards the MS river.
To the east of this boundary, areas of fog developed late last
evening in the cool airmass and clear skies and has very recently
started to congeal into a more widespread dense fog event. Likely
will be issuing a Dense Fog Advisory until around 8am.
Ongoing MCS to our northwest is heading our way. While the MCV
associated with it will likely move due east thru northern MO, the
timing for the leading edge of this MCS suggests that it will not
enter the northwest-west CWA until 13/14z, with de-stabilization
already occurring out ahead of it. Air is already moderately
unstable and this will simply enhance that and very well could re-
invigorate and intensify this as it moves thru our CWA late this
morning and early this afternoon. Of particular concern is this
turning into a damaging wind severe wx event during that time.
Temperatures once again are very conditional on the rain forecast
being realized. As it stands now, heat index values will
briefly approach 100F for areas south and east of STL metro around
midday before the clouds and rain hits, and central MO will have the
best chance to recover late this afternoon with heat index values
briefly reaching similar levels. These are below 105 needed for a
Heat Advisory and so no heat headlines with this package planned. If
rain dissipates, then a heat headline will likely be needed.
TES
.LONG TERM... (Tonight through Wednesday)
Issued at 356 AM CDT Thu Jul 7 2016
Tonight - Fri night
Another night...another MCS. This one will be tied to a
strengthening short wave moving from the nthrn Plains to the Grt Lks
in zonal flow. An assoc SFC low will move from ern NEB/wrn IA
tonight to the Grt Lks by Fri dragging an attendant cold front thru
the area. The cold front is expected to enter the nthrn CWA late
this evng and then slowly progress S overnight continuing thru Fri
clearing the sthrn zones Fri evng. Convection should dvlp near the
SFC low Fri PM and then drop SE along with the bndry drng the evng
and into the overnight hrs. Convection allowing models (CAMs) show
an E-W orientated MCS...much like we saw Wed mrng...making it to I70
by 06Z. The synoptic guidance is not that aggressive with the sthrly
push. Given what has happened the past few nights...would tend to
side with the CAMs. Not quite ready to include that aggressive of a
solution in the grids due to the aforementioned guidance
discrepancies. SPC has all of the area in at least a marginal risk
for Thu/Thu night with areas to the N and E of STL in an enhanced
risk. This is for a wind threat assoc with the overnight convection.
Whatever precip is in the FA early Fri mrng will slowly diminish
after 12Z providing a lull. The front is fcst to progress S of I70
by aftn before the next round of diurnally driven convection
initiates. That portion of the area has a marginal risk for mainly a
wind threat.
The cooler air lags behind the front so although the cold front will
have passed through the I70 corridor prior to peak heating Fri will
end up aoa normal. Although cooler temps lag behind the
front...drier Dps do not so Fri shouldn't be oppressive N of I70.
Sat - Sat Night
The cooler temps will have arrived by the wknd as a SFC ridge
originating near Hudson Bay extends into the area. Upper heights
begin to rise Sat signaling the approach of a ridge. Advertised
shortwave/MCV is still being generated by the models. The farther SW
track appears to be the case with guidance taking it from ern KS Sat
mrng to SE MO by Sun mrng. This will provide cntrl and SE MO with a
chance for SHRAs/TSTMs Sat/Sat night.
Sun - Wed
SFC ridge axis passes E of the FA by Mon allowing sthrly return flow
to commence early next week. Typical summertime pattern becomes
established next week with slowly moderating temps/Dps and
isld/scttrd diurnal convection.
2%
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 555 AM CDT Thu Jul 7 2016
Convective complex racing towards our region this morning and will
be accompanied by TSRA and strong gusty winds when it moves thru.
After this, much uncertainty exists, but indications favor another
round ahead of a cold front this evening for perhaps UIN and COU
with enough doubt on how much holds together late tonight for STL
metro sites to hold off on mention at this time. Otherwise, fog
and stratus to give way to the TSRA over the next hour or two.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 8 AM CDT this morning for Franklin MO-
Iron MO-Jefferson MO-Lewis MO-Lincoln MO-Madison MO-Marion
MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Washington MO.
IL...Dense Fog Advisory until 8 AM CDT this morning for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 5:00 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT THU JUL 7 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 500 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. A CLUSTER OF THUNDERSTORMS WILL MOVE OUT OF NORTHWESTERN MISSOURI THIS MORNING AND MOVE ACROSS THE AREA THROUGH THE DAY. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. ANOTHER BATCH OF SEVERE THUNDERSTORMS IS POSSIBLE THIS EVENING AND TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ACROSS CENTRAL MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS FRIDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. 2%
In the hours before
Special weather statement, Jul 7, 6:54 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT THU JUL 7 2016
MOZ018-019-026-027-035-071245-
RALLS MO-KNOX MO-MARION MO-SHELBY MO-LEWIS MO-
654 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...LEWIS...NORTH CENTRAL
RALLS...MARION AND KNOX COUNTIES UNTIL 745 AM CDT...
AT 653 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR EDINA TO NEAR MOBERLY. MOVEMENT WAS EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HANNIBAL...PALMYRA...CANTON...SHELBINA...EDINA...WARREN...
LA GRANGE...CLARENCE...LA BELLE...SHELBYVILLE...LEWISTOWN...EWING...
RENSSELAER...KNOX CITY...GREENSBURG...STEFFENVILLE...MAYWOOD...
EMDEN...PHILADELPHIA AND PLEVNA.
THIS ALSO INCLUDES WAKONDA STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
WEST CENTRAL ILLINOIS...AND NORTHEASTERN MISSOURI.
LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
4018 9151 4009 9151 4005 9149 4003 9150
3994 9143 3991 9143 3987 9145 3984 9144
3978 9136 3973 9137 3968 9132 3967 9230
3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 1153Z 287DEG 36KT 4017 9225 3943 9239
MILLERLocal storm report, Jul 7, 6:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM TSTM WND GST KLIEVER 38.70N 92.50W
07/07/2016 M51 MPH MONITEAU MO TRAINED SPOTTER
&&
WALSHLocal storm report, Jul 7, 7:07 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 1 S STURGEON 39.22N 92.28W
07/07/2016 BOONE MO LAW ENFORCEMENT
BARN MANGLED AND PUSHED ONTO NEARBY ROAD ON HIGHWAY CC
NEAR STURGEON
&&
TESLocal storm report, Jul 7, 7:10 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM TSTM WND GST 1 ENE NOVELTY 40.02N 92.19W
07/07/2016 M61 MPH KNOX MO MESONET
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:55 AM CDT | Dense Fog Advisory | LSX | Franklin, Iron, Jefferson, Lewis, Lincoln, Madison and 10 more | 3 hr |
| Jul 7, 6:09 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Monroe and 1 more | 66 min |
| Jul 7, 6:54 AM CDT | Special Weather Statement | LSX | Knox, Lewis, Marion, Shelby | 51 min |
| Jul 7, 7:06 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Franklin, Gasconade, Lincoln, Montgomery and 4 more | 54 min |
| Jul 7, 7:11 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 54 min |
| Jul 7, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Lincoln, Montgomery and 6 more | 61 min |
| Jul 7, 9:04 AM CDT | Special Weather Statement | LSX | Jefferson, Saint Francois, Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.